MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Codes Leak/Splash (1354); Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/03/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a hole on the balloon was noted.The target lesion was located in the iliac artery.A 12.0 x 80, 135cm mustang balloon catheter was advanced for dilatation.However, during the procedure, the physician found that the balloon was leaking and had a hole on it.The balloon was simply removed from the patient's body and the procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.
 
Additional Manufacturer Narrative
H6 device codes corrected from leak/splash 1354 to material rupture 1546.The complaint device was returned for analysis.Blood was identified in the balloon which was indicative of a leak.The returned device was loaded onto a mandrel and attached to an encore inflation unit.Positive pressure was applied, and a pinhole leak was identified 13mm proximal from the proximal markerband.No other issues were noted.A visual and microscopic examination of the balloon material identified no issues that could have contributed to the complaint incident.A visual and microscopic examination of the markerbands identified no issues which may potentially have contributed to the complaint incident.A visual and tactile examination identified no kinks or damage to the shaft which may have potentially contributed to the complaint incident.A visual and tactile examination identified no damage to the tip which may have potentially contributed to the complaint incident.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9511738
Report Number2134265-2019-16041
Device Sequence Number11148478
Product Code FGE
UDI-Device Identifier08714729795285
UDI-Public08714729795285
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/25/2022
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0024016936
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2020
Initial Date Received by Manufacturer 12/12/2019
Supplement Date Received by Manufacturer02/18/2020
Initial Report FDA Received Date12/23/2019
Supplement Report FDA Received Date03/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age46 YR
Patient Weight63